MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP FEM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP FEM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number V0100107
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Injury (2348); No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tka surgery, the femur cutting guide vis adpt guide lgnp fem did not make contact with the femur anterior hook or with distal.The surgeon had to change surgical technique and switched to standard instruments.The procedure finished with a surgical delay of less than 30 minutes and no injury to the patient.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, the visionaire¿ femur cutting guide ¿did not make contact with the femur anterior hook or with distal¿.Reportedly, the surgeon ¿switched to standard instruments¿ to conclude the procedure within a 0-30 minute surgical extension and the ¿patient was not harmed¿.Responses to information requests were not provided.Based on the limited information, the root cause of the reported event could not be concluded.Patient impact beyond the modified surgical technique and 0-30 minute surgical delay is not anticipated as there was no patient harm/injury per complaint.No further medical assessment is warranted at this time.Should additional clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to surgical technique used or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Additional information: d3, g1 and g4.

Brand Name
VIS ADPT GUIDE LGNP FEM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10292542
Report Number1020279-2020-03313
Device Sequence Number10963600
Product Code JWH
UDI-Device Identifier00885556656372
UDI-Public00885556656372
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV0100107
Device Catalogue NumberV0100107
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;